Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Gastroenterology
Volume 23, Issue 10, Pages 677-683
http://dx.doi.org/10.1155/2009/651952
Review

A Review of Adverse Cutaneous Drug Reactions Resulting from the Use of Interferon and Ribavirin

Nisha Mistry,1 Jonathan Shapero,1 and Richard I Crawford1,2

1Department of Dermatology and Skin Science, University of British Columbia, Vancouver, British Columbia, Canada
2Department of Pathology and Laboratory Medicine, University of British Columbia, Vancouver, British Columbia, Canada

Received 21 November 2008; Accepted 13 December 2008

Copyright © 2009 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Drug-induced cutaneous eruptions are named among the most common side effects of many medications. Thus, cutaneous drug eruptions are a common cause of morbidity and mortality, especially in hospital settings. The present article reviews different presentations of drug-induced cutaneous eruptions, with a focus on eruptions reported secondary to the use of interferon and ribavirin. Presentations include injection site reactions, psoriasis, eczematous drug reactions, alopecia, sarcoidosis, lupus, fixed drug eruptions, pigmentary changes and lichenoid eruptions. Also reviewed are findings regarding life-threatening systemic drug reactions.